Results 1 to 4 of 4

Thread: Discontinuation syndrome?

  1. #1

    Discontinuation syndrome?

    I was on Fluoxetine 20mg for just over a year, and with my GP's support I recently reduced my dose and am now 2 weeks without meds. It is going ok, which is a positive, but I keep randomly feeling spaced out. I can be walking around the house, at work or in public, and my head will suddenly feel light and fuzzy, and I feel like I'm going to fall over! My GP said to expect symptoms similar to going on the meds when I come off them (and I've had hot flushes, morning shakes and felt a bit queasy), but I never had these fuzzy head moments.
    Has anyone on here managed to come off their meds, and is fuzzy head normal??

  2. #2
    Join Date
    Jan 2017
    Posts
    1,356

    Re: Discontinuation syndrome?

    Quote Originally Posted by Cat73 View Post
    Has anyone on here managed to come off their meds, and is fuzzy head normal??
    It is relatively common when discontinuing SSRIs and will usually diminish fairly quickly, though there are no guarantees.

    Fluoxetine is usually the easiest SSRI to quit as it has a very long half-life, up to 6 days for fluoxetine and 16 for its active metabolite, norfluoxetine, so it takes about a month for the parent drug to be completely metabolized and eliminated and up to 80 days for norfluoxetine making the med essentially self-tapering.

  3. #3

    Re: Discontinuation syndrome?

    Thanks, that's reassuring, and the timescale is very good to know. I'll try to ignore the fuzzy head and focus on the positives!

  4. #4
    Join Date
    Jan 2017
    Posts
    1,356

    Re: Discontinuation syndrome?

    Quote Originally Posted by Cat73 View Post
    I'll try to ignore the fuzzy head and focus on the positives!
    That's the best way of looking at it. Also, don't assume all symptoms are down to weaning off the med. The mind is capable of generating side-effects every bit as unpleasant.

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Is this discontinuation syndrome?
    By little scientist in forum Sertraline / Zoloft / Lustral
    Replies: 3
    Last Post: 10-06-17, 23:51
  2. SSRI discontinuation syndrome
    By mela26 in forum Introduce Yourself
    Replies: 10
    Last Post: 14-05-14, 04:07
  3. SSRI discontinuation syndrome
    By oneofus in forum Medication
    Replies: 1
    Last Post: 20-08-12, 20:41
  4. discontinuation syndrome
    By maverick11 in forum General Anxiety / Generalised anxiety disorder (GAD)
    Replies: 0
    Last Post: 22-03-12, 14:25
  5. SSRI Discontinuation Syndrome
    By bluebell68 in forum Palpitations, Ectopics, Missed beats, Heart Worries
    Replies: 3
    Last Post: 08-04-11, 02:35

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •